Acute Confusional State Caused by Tipepidine Hibenzate Intoxication in an Elderly: Caution About Suspended Solution

Satoshi Murao, Hiromi Watanabe

Abstract


Tipepidine hibenzate is a non-opioid, centrally acting cough suppressant. Although overdose can cause altered mental status and other neurological symptoms, there have been no reports of tipepidine intoxication in an adult. We report a case of an elderly woman who presented with an acute confusional state and choreiform movements of her lower extremities due to tipepidine hibenzate intoxication. Over-ingestion of a thick precipitate of suspended tipepidine syrup possibly caused the acute intoxication in this case. It is important to recognize that tipepidine can cause acute intoxication and central nervous system symptoms, and unintentional overdosage could occur when prescribing the suspended syrup of the drug.



J Med Cases • 2013;4(12):773-774
doi: http://dx.doi.org/10.4021/jmc1564w

Keywords


Tipepidine; Intoxication; Suspended syrup; Altered mental status; Delirium; Involuntary movement

Full Text: HTML PDF
 
Home     |     Log In     |      About     |      Search     |      Current     |      Archives     |      Submit      |     Subscribe


 

     

Aims and Scope

Current Issues

Conflict of Interest

About Publisher

Editorial Board

Archives

Copyright

Company Profile

Editorial Office

Misconduct and Retraction

Permissions

Company Registration

Contact Us

Abstracting and Indexing

ICMJE

Ownership

Instructions to Authors

Access

Declaration of Helsinki

Contact Publisher

Submission Checklist

Reprints

Terms of Use

Company Address

Submit a Manuscript

Open Access Policy

Privacy Policy

Browse Journals

Publishing Fee

Publishing Policy

Disclaimer

Recent Highlights

Peer-Review Process

Publishing Quality

Code of Ethics

Advertising Policy

Manuscript Tracking

Advanced Search

For Librarians

Careers

Publishing Process

Publication Frequency

For Reviewers

Propose a New Journal

       
       

Journal of Medical Cases, monthly, ISSN 1923-4155 (print), 1923-4163 (online), published by Elmer Press Inc.        
The content of this site is intended for health care professionals.
This is an open-access journal distributed under the terms of the Creative Commons Attribution-NonCommercial 4.0 International License, which permits unrestricted
non-commercial use, distribution, and reproduction in any medium, provided the original work is properly cited.
Creative Commons Attribution license (Attribution-NonCommercial 4.0 International CC-BY-NC 4.0)


This journal follows the International Committee of Medical Journal Editors (ICMJE) recommendations for manuscripts submitted to biomedical journals,
the Committee on Publication Ethics (COPE) guidelines, and the Principles of Transparency and Best Practice in Scholarly Publishing.

website: www.journalmc.org   editorial contact: editor@journalmc.org
Address: 9225 Leslie Street, Suite 201, Richmond Hill, Ontario, L4B 3H6, Canada

© Elmer Press Inc. All Rights Reserved.

DECLARATION: THIS JOURNAL SITE OUTLOOK IS DESIGNED BY THE PUBLISHER AND COPYRIGHT PROTECTED. DO NOT COPY!